Ask a doctor

What is the Least You Can Use Retin-A for It to Work?

I have red-head skin, and I've just started using Retin-A for acne and wrinkle purposes. I'm using the 0.025% gel, but it is still making my face very red. There's no stinging and very little peeling, just constant redness. It's been two weeks, using it every other night. Should I cut back to one day every three? Will my skin adjust? And will Retin-A still work if I'm only using it every 3 days? I've been told that some people always have redness when using it and I'm worried that's me.

Doctor Answers (1)

Retin A gel is more irritating than Retin A cream

+3

One of the things you can do is to change to Retin A cream, especially in the winter.  That will help the irritation.  Also, start at twice a week.  Make sure your face is dry before application and you are not using any abrasive cleansers.

Sometimes, using a mild moisturizer under the Retin A will help the irritation as well.

Increase the number of times per week that you are using Retin A slowly.  And use a sunscreen during the day since Retin A does make your skin more sun sensitive which can increase redness.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...